Jump to content
Important Survey - Please Participate ×

Strange temple issues, What if you have no choice but to take prednisone?


[Ci...]

Recommended Posts

[Ci...]
Posted (edited)

Hi everyone,

im almost 22 months off benzodiazepines and during my second or third month of withdrawal i started having this constant temple issue, now 22 months later i still have the same issue and im convinced its temporal arteritis even though im only 33 years old, most of my symptoms are gone but im not fully healed yet but this temple issue has been constant, it would sometimes go away for a week or 2-3 but always come back out of nowhere so i dont think its benzo wd related. i constantly feel like my right temple is swollen, it feels a bit puffy even though i dont see a vein bulging out, sometimes i get pain, sometimes blurry vision in my right eye when im walking especially,sometimes some numbness at the end of my eyebrow or where my orbital bone is/cheekbone. Im planning on going to the doctor on monday but in the meantime i was looking at the treatment they give (if its temporal arteritis) and its actually prednisone, a high dose for 2 years before tapering off. 
now im aware that steroids give people massive setbacks so im feeling very hopeless, what if i indeed have temporalis arteritis and im almost positive i do, what am i even supposed to do in this situation? Just accept that i’ll be going through 2 years of hell because i have no other choice? Or is anyone in the same position as me and knows any alternatives that are safe? 

Edited by [Ci...]
Link to comment
Share on other sites

I had prednisone treatment for tendonitis and was fine. But everything is a gamble it seems.

Is there a test that physically can confirm your issue is temporal arteritis or do the doctors make that diagnosis solely based on your description of the symptoms?

Link to comment
Share on other sites

34 minutes ago, [[C...] said:

I had prednisone treatment for tendonitis and was fine. But everything is a gamble it seems.

Is there a test that physically can confirm your issue is temporal arteritis or do the doctors make that diagnosis solely based on your description of the symptoms?

How long were you on prednisone for and what dose? I read so many horror stories of people getting setbacks from it. 
 
from what i read they check your blood for inflammation and/or make a scan but that usually doesnt confirm it, they also take a biopsy from the artery but that also isnt a 100% guarantee to know if its TA. So often they just give you prednisone regardless to see if it has any effects since TA is quite a serious condition if left untreated

Link to comment
Share on other sites

5 minutes ago, [[C...] said:

How long were you on prednisone for and what dose? I read so many horror stories of people getting setbacks from it. 
 
from what i read they check your blood for inflammation and/or make a scan but that usually doesnt confirm it, they also take a biopsy from the artery but that also isnt a 100% guarantee to know if its TA. So often they just give you prednisone regardless to see if it has any effects since TA is quite a serious condition if left untreated

I had radial styloid tenosynovitis and received 2 or 3 shots of a corticosteroid. This was in 2013 or 14, i can't recall but not too long after benzo withdrawal. (Mid 2012).

I did not experience any negative effects, but your treatment sounds like it would be a more prolonged use. Severe setbacks are rare, but I can understand the fear no matter how small the chances. Withdrawal is like a hot stove you never want to touch again.

Link to comment
Share on other sites

2 hours ago, [[C...] said:

I had radial styloid tenosynovitis and received 2 or 3 shots of a corticosteroid. This was in 2013 or 14, i can't recall but not too long after benzo withdrawal. (Mid 2012).

I did not experience any negative effects, but your treatment sounds like it would be a more prolonged use. Severe setbacks are rare, but I can understand the fear no matter how small the chances. Withdrawal is like a hot stove you never want to touch again.

Were you already fully healed at the time of getting those shots? How long did it take for you to fully heal from benzos? since 2012 is a long time ago. 

the only thing i still have is sensitivity for vitamin d supplements and anxiety-panic which is extremely uncomfortable because it lasts for hours sometimes, but im unsure if its my own underlying anxiety/panic because in 2022 i suddenly had 5 days of constant panic attacks which led me to get xanax from my doctor, so i actually have no idea if the anxiety and panic attacks is something permanent because of what happened in 2022 or if its still wd, its also why im paranoid about the temple issue, all my symptoms have pretty much left me except for the temple pain and fullness. 
 

& yes withdrawal is exactly that, i really dont want to go through something like that ever again. 

Edited by [Ci...]
Link to comment
Share on other sites

On 08/06/2024 at 23:10, [[C...] said:

its also why im paranoid about the temple issue, all my symptoms have pretty much left me except for the temple pain and fullness. 

I can understand you predicament. You are down to just one symptom but it is a strong one and you don't want to risk causing other symptoms in your quest to alleviate the pain from this one.

Yes I was healed when I got those steroid shots and I didn't get any negative effects. In hindsight I was rolling the dice. I wish I could predict the outcome for your temple treatment. If treatment will work  and causes no long-lasting side effects then you are going through unnecessary suffering right now.

Assuming it is a non-threatening symptom and purely withdrawal related, you could always give yourself a timespan ultimatum if you think you can tolerate this symptom a little longer. You could say "If no improvement (or worse)by September, then I am getting treatment". That may help ease your stress a little and, who knows, you might see major improvements for this symptom before that time comes.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...